MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56140
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that additional intervention was required.A 135 x 40cm ekosonic endovascular device was selected for treatment.A few minutes after the ultrasound had been activated, an alarm was received on the pt3b control unit indicating the temperature was too high on the device.During troubleshooting with the ekos helpline, coolant flow was increased up to 100ml/ hour but the error was not resolved.The control unit was turned off and on, the cables were disconnected and checked for any moisture but the alarm remained unresolved.The catheter was eventually replaced and worked without any problems.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluation: the ekos infusion catheter (ic) and ultrasonic core (usc) were returned to boston scientific for analysis.The ic was returned with the connection cable cut.Due to this damage testing of the full device was impossible.Some wavy wires were found in the ic implying stretching of the device occurred during use.There was no visible damage to the usc seen.Functional testing was performed by plugging in the cut cable of the ic into the in-house control unit 4.0.A temperature alarm immediately appeared.Further testing was unavailable.It could not be confirmed if this alarm would have appeared had the cable not been cut.
 
Event or Problem Description

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X40CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
EKOS CORP INC
11911 n. creek parkway s.
bothell WA 98011
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14566263
Report Number2134265-2022-06181
Device Sequence Number5083027
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K183361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Model Number500-56140
Device Catalogue Number500-56140
Device Lot Number0011516454
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown